| Model Number |
KD-610L |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
01/22/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Event or Problem Description
Olympus reviewed the following literature titled "free-hand endoscopic full-thickness resection for duodenal subepithelial lesions." literature summary background and aim: this work aims to evaluate the efficacy and safety of free-hand endoscopic full-thickness resection (eftr) for duodenal subepithelial lesions (sels).Methods: we performed a retrospective review of 105 patients with duodenal sels who underwent free-hand eftr.Free-hand eftr means no other devices (over-the-scope clip or full-thickness resection device) are required.The preoperative baseline data, procedure-related characteristics, and postoperative outcomes were analyzed.Results: the technical success rate was 99.0%, and the en bloc resection rate was 94.2%.A total of nine (8.7%) patients experienced major postoperative adverse events (aes).The incidence of major aes was significantly higher for lesions with a maximum diameter = 2 cm (30.4%) than for lesions with a maximum diameter < 2 cm (2.6%) (p < 0.001).There were also significant differences in the incidence of major aes for peri-ampullary lesions (37.5%), bulb lesions (4.8%), bulb-descending junction lesions (6.7%), and descending part lesions (12.5%) (p = 0.032).Multivariable regression analyses revealed that the maximum diameter = 2 cm (or = 18.108; 95% ci = 1.881¿174.281; p = 0.012) and lesions located in peri-ampullary (or = 18.950; 95% ci = 1.219¿294.648; p = 0.036) were independent risk factors for major aes.The mean duration of the follow-up period was 36.6 ± 21.3 months, and only one patient with gastrointestinal stromal tumors recurred.Conclusions: free-hand eftr is a safe and effective technique for nonampullary duodenal sels with a maximum diameter of < 2 cm.Given the complexity of the duodenal anatomy, this procedure should be performed by experienced endoscopists.Type of adverse events/number of patients: one 61-year-old female experienced an adverse event of retroperitoneal infection after the eftr procedure.The patient received a tube for drainage as treatment.There was no allegation of device malfunction identified in the article.
Event or Problem Description
No additional information was received by the customer.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device was not returned to olympus for inspection.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.